It happened to me once before, on my left leg. It was perhaps four or five years back. The acute excruciating pain just above the heel is also known as Achilles tendinitis. This time I had it on my right leg. And one of the famous reason for getting this very painful ‘gift’ revolves around the word “overuse”.
Yes folks. I did a mistake. Well, not really a mistake if I want to put it in another perspective.
Yes I did overuse my leg muscles when I put them on the mileage shock test run on both Saturday and Sunday (see yesterday's entry).
But, I also managed to kill some stubborn M-bugs which have been happily invading my brain since a couple of months ago. The success of that little back-to-back experiment gave me a sense of confidence that, “Yes EnAikAY, you can do it!”
Anyway, I started to feel the pain on Monday. The slight pain in the morning slowly grew into much distinctive pain, to which I surrendered into a resting day (i.e. no training). On Tuesday morning however, I cannot take the pain any longer and finally paid a visit to the doctor to get some treatment.
The pain was so bad that I can’t even touch the skin there. I was limping when walking to the clinic, though fortunately I am still able to drive my manual transmission car. When the doctor squeezed my leg and the tendon (to check whether the tendon is torn or not), I was shouting loudly (I don’t care, it was very painful!) and kept on holding his hand back.
Perhaps, upon realizing that my pain was not a fake one, the doctor decided to give me a shot. And it was not just a normal pain killer shot in the butt. This time, it was a steroid shot on the tendon itself. So, what started with a mileage shock, ended with a steroid shot. Hambek kau, rasakan!
The assisting nurse even asked whether I felt pain or not when the needle pierced my skin to which I told her, “Kak, the pain I’m having is twenty times more painful than what that little needle can do to me.”
Luckily I don’t have needle phobia.
And then, when I asked the doctor whether I should rest and not move my leg a single inch, he said it was not necessary. The steroid will start giving the effect after a couple of hours and the pain and swell would slowly dwindle down. But, he (and another good doctor friend of mine) recommended me to do ice treatment. So, I went back home to pick up my ice pack and headed back to the office to continue my work.
Although I rested on Monday without any workout, I managed to go to the gym for another hour of upper body workout on Tuesday. While my motivation was still up high (no, I did not get high from the steroid), I did a mini duathlon training on Wednesday night (4km run, 30km bike, 2km run), and another 50min turbo training on the trainer last night while watching Transformers 2 on DVD.
And guess who’s going to be the first commenter this time?